Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2013, 3:10 PM EDT for Chatham County, Durham County, Orange County, North Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 3:10 PM EDT (19:10 UTC)
- Expired
- Jun 30, 2013, 4:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Durham County, NC, Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:22 PM EDT | TSTM WND DMG | 1 Ssw Chapel Hill, NC | TREE DOWN ON UNC CAMPUS... CARS DAMAGED |
| Jun 30, 3:35 PM EDT | TSTM WND DMG | 3 Ssw Durham, NC | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
623
WUUS52 KRAH 301910
SVRRAH
NCC037-063-135-302000-
/O.NEW.KRAH.SV.W.0087.130630T1910Z-130630T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CHAPEL HILL...MOVING NORTHEAST AT 10 MPH.
WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PARKWOOD...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 266 AND 283.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3609 7885 3592 7876 3593 7880 3587 7882
3587 7883 3587 7890 3579 7893 3577 7907
3596 7914
TIME...MOT...LOC 1910Z 243DEG 7KT 3589 7902
$$
VINCENT4 follow-up statements
020
WWUS52 KRAH 301925
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT SUN JUN 30 2013
NCC037-063-135-302000-
/O.CON.KRAH.SV.W.0087.000000T0000Z-130630T2000Z/
CHATHAM NC-DURHAM NC-ORANGE NC-
325 PM EDT SUN JUN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN ORANGE...SOUTHERN DURHAM AND NORTHEASTERN CHATHAM
COUNTIES...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CHAPEL
HILL...MOVING NORTHEAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...PARKWOOD...DURHAM...
AND BETHESDA.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 266 AND 283...INTERSTATE
85 BETWEEN EXITS 172 AND 180...AND THE DURHAM FREEWAY BETWEEN EXITS
5 AND 16.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A FLASH FLOOD WARNING IS IN EFFECT UNTIL 615 PM FOR ORANGE AND
DURHAM COUNTIES.
LAT...LON 3609 7885 3592 7876 3593 7880 3587 7883
3587 7890 3583 7892 3580 7908 3593 7913
3603 7899
TIME...MOT...LOC 1922Z 239DEG 4KT 3591 7899
$$
VINCENT975
WWUS52 KRAH 301939
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT SUN JUN 30 2013
NCC037-301947-
/O.CAN.KRAH.SV.W.0087.000000T0000Z-130630T2000Z/
CHATHAM NC-
339 PM EDT SUN JUN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHATHAM COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING IS NOW LOCATED TO THE NORTH IN
ORANGE AND DURHAM COUNTIES...THEREFORE THE WARNING FOR CHATHAM
COUNTY HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3609 7885 3592 7876 3593 7880 3590 7882
3589 7882 3588 7882 3587 7883 3587 7886
3587 7890 3586 7906 3599 7904 3603 7899
TIME...MOT...LOC 1937Z 244DEG 8KT 3593 7894
$$
NCC063-135-302000-
/O.CON.KRAH.SV.W.0087.000000T0000Z-130630T2000Z/
DURHAM NC-ORANGE NC-
339 PM EDT SUN JUN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHEASTERN ORANGE AND SOUTHERN DURHAM COUNTIES...
AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PARKWOOD...OR NEAR DURHAM...MOVING NORTHEAST AT 10 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...DURHAM AND BETHESDA.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 270 AND 283...INTERSTATE
85 BETWEEN EXITS 172 AND 180...AND THE DURHAM FREEWAY BETWEEN EXITS
5 AND 16.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM FOR ORANGE AND
DURHAM COUNTIES.
LAT...LON 3609 7885 3592 7876 3593 7880 3590 7882
3589 7882 3588 7882 3587 7883 3587 7886
3587 7890 3586 7906 3599 7904 3603 7899
TIME...MOT...LOC 1937Z 244DEG 8KT 3593 7894
$$
VINCENT081
WWUS52 KRAH 301952
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
352 PM EDT SUN JUN 30 2013
NCC135-302001-
/O.CAN.KRAH.SV.W.0087.000000T0000Z-130630T2000Z/
ORANGE NC-
352 PM EDT SUN JUN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING IS NO LONGER AFFECTING ORANGE
COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
LAT...LON 3609 7885 3592 7876 3593 7880 3587 7883
3586 7897 3604 7896
TIME...MOT...LOC 1951Z 255DEG 6KT 3592 7886
$$
NCC063-302000-
/O.CON.KRAH.SV.W.0087.000000T0000Z-130630T2000Z/
DURHAM NC-
352 PM EDT SUN JUN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN DURHAM COUNTY...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
BETHESDA...OR NEAR DURHAM...MOVING EAST AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF DURHAM COUNTY.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 274 AND 283...INTERSTATE
85 BETWEEN EXITS 173 AND 180...AND THE DURHAM FREEWAY BETWEEN EXITS
5 AND 16.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3609 7885 3592 7876 3593 7880 3587 7883
3586 7897 3604 7896
TIME...MOT...LOC 1951Z 255DEG 6KT 3592 7886
$$
VINCENT729
WWUS52 KRAH 302001
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT SUN JUN 30 2013
NCC063-302010-
/O.EXP.KRAH.SV.W.0087.000000T0000Z-130630T2000Z/
DURHAM NC-
401 PM EDT SUN JUN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DURHAM COUNTY EXPIRES
AT 400 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND SEVERE WEATHER
IS NO LONGER EXPECTED AT THIS TIME. HOWEVER...PEA SIZED HAIL...WIND
GUSTS AS HIGH AS 45 MPH AND TORRENTIAL RAINFALL CAN BE EXPECTED WITH
THIS STORM AS IT MOVES SLOWLY EAST INTO FAR NORTHERN WAKE COUNTY.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 274 AND 283.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 173 AND 180.
THIS INCLUDES THE DURHAM FREEWAY BETWEEN EXITS 5 AND 16.
LAT...LON 3609 7885 3592 7876 3593 7880 3587 7883
3586 7897 3604 7896
TIME...MOT...LOC 2000Z 255DEG 6KT 3592 7884
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:45 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 30, 2:45 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT SUN JUN 30 2013 .SYNOPSIS... THE COMBINATION OF A WARM AND HUMID AIR MASS OVER THE REGION... AND A DEEP LOW PRESSURE TROUGH OVER THE EASTERN HALF OF THE NATION... WILL BRING CONTINUED UNSETTLED WEATHER THROUGH MID WEEK... WITH PERIODS OF HEAVY RAIN POSSIBLE... ESPECIALLY TONIGHT THROUGH TUESDAY. && .NEAR TERM /THROUGH MONDAY NIGHT/... AS OF 245 PM SUNDAY... ...FLASH FLOOD WATCH FOR ALL OF CENTRAL NC FOR LATE THIS AFTERNOON THROUGH TUESDAY AFTERNOON... OVERALL: OUR PRIMARY CONCERN REMAINS THE RISK OF FLASH FLOODING WITH ANY DISCRETE CELLS OR STORM CLUSTERS OR BANDS THROUGH THE NEXT 48-60 HOURS. A FLASH FLOOD WATCH WILL BE ISSUED FOR ALL OF CENTRAL NC STARTING LATE THIS AFTERNOON. OVERALL RAIN TOTALS ARE EXPECTED TO AVERAGE 1 TO 2 INCHES THROUGH MONDAY NIGHT... HOWEVER WE ARE CERTAIN TO SEE POCKETS OF HIGHER AMOUNTS OVER 4 INCHES LOCALLY IN AREAS THAT SEE SLOW-MOVING AND/OR REPEATED STORMS. RAIN CHANCES AND HEAVY RAIN THREAT: WHILE WE DON'T EXPECT IT TO RAIN CONSTANTLY THROUGH THIS TIME FRAME... THE ENTIRE AREA SHOULD SEE AT LEAST A COUPLE OF HOURS (AND LIKELY LONGER) OF MODERATE TO HEAVY RAIN. LARGE SCALE KINEMATICS AND FORCING FOR ASCENT WILL CONTINUE TO IMPROVE... INCLUDING INCREASING UPPER DIVERGENCE DUE TO THE SHARPENING UPPER JET FROM ERN TN/KY THROUGH THE ST LAWRENCE VALLEY... STRENGTHENING DEEP LAYER SHEAR TO 30-40 KTS... AND REPEATED SHOTS OF DPVA AS PERTURBATIONS RIDE FROM THE NE GULF UP THE EAST SIDE OF THE DIGGING TROUGH TO OUR WEST. IN PARTICULAR... BOTH CONVECTION-ALLOWING AND PARAMETERIZED-CONVECTION MODELS LATCH ONTO THE MID LEVEL MCV OVER THE FL PANHANDLE AND BRING IT NORTHWARD WHILE DRAWING DEEP MOISTURE AND WIDESPREAD RAIN WITHIN THE STRENGTHENING SSW STEERING FLOW NORTHWARD TOWARD NC TONIGHT. THIS IS THEN FOLLOWED CLOSELY BY AN UPPER LEVEL WAVE (NOTED ON MODEL DYNAMIC TROPOPAUSE PLOTS) NOW OVER THE NORTH CENTRAL GULF. IN ADDITION TO THE STRENGTHENING DYNAMICS... MARGINAL TO MODERATE INSTABILITY HOLDS OVER CENTRAL NC WITH MLCAPE STAYING IN THE 400-800 J/KG RANGE BOTH TONIGHT AND MONDAY NIGHT... AND RISING TO 800-1600 ON MONDAY. (IN THE NEAR TERM... MESOANALYSES SHOWING LOW LEVEL LAPSE RATES AROUND 7-7.5 C/KM... MID LEVEL LAPSE RATES NEAR 6 C/KM... AND MLCAPE AROUND 1500 J/KG SUPPORT CONTINUED SCATTERED TO NUMEROUS STORMS.) DEEP MOISTURE WILL BE PLENTIFUL THROUGH MONDAY NIGHT WITH VERY HIGH PW AND STRONG LOW LEVEL MOISTURE TRANSPORT FEEDING IN DIRECTLY FROM THE GULF AND ATLANTIC. THESE SHOWERS/STORMS WILL BE HIGHLY EFFICIENT RAIN PRODUCERS... AS THE DEEP WARM LAYER (LCL TO FREEZING LEVEL DEPTH OVER 4 KM) WILL ENCOURAGE WARM RAIN PROCESSES... AND THE ANTICIPATED ANOMALOUSLY HIGH PW VALUES AROUND 2 INCHES ARE AROUND 2 STANDARD DEVIATIONS ABOVE NORMAL. THUS... EVEN IF IT ONLY RAINS HEAVILY FOR 15-30 MINUTES IN ANY GIVEN SPOT... RAPID RAIN RATES ARE LIKELY AND A QUICK INCH OF RAIN COULD EASILY FALL... LEADING TO RAPID RUNOFF AND A SIGNIFICANT FLOODING THREAT ON ANY STREETS AND ESPECIALLY NEAR CREEKS AND LOW LYING AREAS. IN ADDITION... STORMS MAY HOLD IN THE SAME AREA FOR AN EXTENDED TIME AS CELLS MAY TEND TO PROPAGATE BACK TO THE SW... AND THIS IS SUPPORTED BY RECENT RAP RUNS SHOWING LOWERING MBE VELOCITIES THIS EVENING THROUGH TONIGHT. TRAINING CELLS ARE LIKELY AS WELL AS CONVECTIVE BANDS BECOME ORIENTED PARALLEL TO THE MEAN STEERING FLOW. HAVE RAISED POPS TO 70-90% CHANCE EVERYWHERE TONIGHT AS BOTH STORM-SCALE AND LARGE SCALE ASCENT WITHIN A VOLATILE AND VERY WET COLUMN APPEAR INEVITABLE... AND WILL CONTINUE AT LEAST LIKELY POPS THROUGH MONDAY NIGHT. WHILE WE ARE LIKELY TO SEE A COUPLE OF RELATIVE LULLS WITH ONLY SCATTERED COVERAGE AT TIMES THROUGH MONDAY NIGHT... IT IS DIFFICULT TO IMPOSSIBLE TO DISCERN WHEN SUCH A LULL MIGHT OCCUR. AND EVEN DURING TIMES OF LOWER STORM COVERAGE... INDIVIDUAL CELLS COULD STILL DROP BRIEF HEAVY RAIN. CLOUDS/TEMPS: EXPECT MOSTLY CLOUDY SKIES THROUGH MONDAY NIGHT WITH PLENTY OF CONVECTIVE DEBRIS MID AND HIGH CLOUDS AROUND... AND ANY SIGNIFICANT HOLES IN THE CLOUDS THAT DEVELOP SHOULD QUICKLY FILL IN WITH EITHER STRATUS AT NIGHT OR CUMULUS DURING THE DAY. THIS... IN CONJUCTION WITH THE STEADY BREEZE FROM THE SSE OR SOUTH... SHOULD LIMIT THE DIURNAL TEMP RANGE WITH WARM NIGHTS (LOWS IN THE LOW-MID 70S) AND WARM HUMID DAYS (HIGHS MOSTLY IN THE MID 80S). -GIH && .SHORT TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 320 AM SUNDAY... TUESDAY THROUGH WEDNESDAY...A STRONG UPPER LEVEL HIGH OVER THE WESTERN ATLANTIC WILL IMPEDE THE EASTWARD PROGRESSION OF ANY STORM SYSTEMS FROM THE CENTRAL U.S. THIS PERIOD. THUS THE UPPER LEVEL LOW OVER THE OH VALLEY MONDAY NIGHT WILL SLOWLY RETROGRADE TO A POSITION OVER THE LOWER MISSOURI VALLEY BY EARLY WEDNESDAY. THE CIRCULATION AROUND THIS LOW AND THE ATLANTIC HIGH WILL RESULT IN A DEEP SLY FLOW OVER THE CAROLINAS. THIS FLOW WILL ORIGINATE OVER THE MOISTURE-RICH SOUTHERN GULF WHERE PRECIP WATER VALUES ARE IN THE 2.25-2.4 INCH RANGE THIS MORNING. THIS MOISTURE LADEN AIR MASS WILL SERVE AS A LAUNCHING PAD FOR SHOWERS AND T-STORMS TO DEVELOP...ESPECIALLY DURING THE HEAT OF THE DAY OR WITH THE PASSAGE OF ANY UPPER LEVEL DISTURBANCES. THUS...EXPECT ABNORMALLY HIGH POPS FOR THIS TIME OF YEAR MONDAY NIGHT THROUGH WEDNESDAY. POTENTIAL WILL EXIST FOR LOCALIZED FLOODING AS DEEP SLY FLOW WILL LIKELY RESULT IN CONVECTION TRAINING REPEATEDLY OVER THE SAME LOCATION. WHILE THE NEED FOR A FLOOD OR FLASH FLOOD WATCH NEEDS TO BE CONSIDERED...DIFFICULT TO PINPOINT TIME AND LOCATION DUE TO THE LACK OF A LOW LEVEL BOUNDARY TO FOCUS CONVECTION. NOT OUT OF THE QUESTION THAT 1-3 INCHES OF RAIN WILL FALL ACROSS CENTRAL NC THROUGH WEDNESDAY WITH LOCALLY HIGHER AMOUNTS PROBABLE. BEST ROUTE AT THIS TIME IS TO HIGHLIGHT FLOODING THREAT IN HWO. EXTENSIVE CLOUDINESS AND SCATTERED-NUMEROUS SHOWERS/STORMS WILL LIMIT NORMAL DIURNAL TEMP TREND. WHILE OVERNIGHT MIN TEMPS WILL BE IN THE MUGGY UPPER 60S TO LOWER 70S...AFTERNOON TEMPS IN THE LOW-MID 80S WILL BE COMMON (VERSUS NORMAL UPPER 80S TO NEAR 90). && .LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 320 AM SUNDAY... THURSDAY THROUGH SATURDAY SHOULD SEE A GRADUAL DIMINISHING IN THE CONVECTIVE COVERAGE AS MAIN MOISTURE PLUME SHIFTS WESTWARD IN RESPONSE TO ATLANTIC HIGH BUILDING WESTWARD. RESIDUAL MOISTURE COUPLED WITH HEATING WILL CAUSE ISOLATED-SCATTERED AFTERNOON CONVECTION. AFTERNOON TEMPS WILL RETURN TO NEAR NORMAL LEVELS AS BUILDING HEIGHTS ALOFT WILL LEAD TO DRIER AIR AND BETTER POTENTIAL FOR PARTLY SUNNY SKIES. AFTERNOON TEMPS THURSDAY IN THE MID-UPPER 80S....RISING INTO THE THE UPPER 80S TO AROUND 90 FRIDAY-SATURDAY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 130 PM SUNDAY... PERIODIC ADVERSE AVIATION CONDITIONS ARE EXPECTED ACROSS CENTRAL NC... WITH AREAS OF RAIN AND STORMS TODAY THROUGH MONDAY... AND LOWERING CIGS TONIGHT. EARLIER SUB-VFR CIGS HAVE LARGELY LIFTED BUT AREAS OF MVFR CIGS ARE STILL POSSIBLE THROUGH 20Z AT ALL CENTRAL NC TAF SITES. OTHERWISE... SCATTERED SHOWERS/STORMS WITH LOCALLY HEAVY RAIN ARE ALREADY INCREASING IN NUMBER OVER CENTRAL NC... AND IF THESE PASS NEAR ANY TAF SITE THEY WILL PRODUCE A BRIEF PERIOD OF IFR CONDITIONS. GSO AND FAY HAVE THE MOST IMMEDIATE THREAT OF SEEING A STORM IN THEIR AREAS IN THE NEXT COUPLE OF HOURS BUT THERE IS A CHANCE OF STORMS ANYWHERE THROUGH TONIGHT... ALTHOUGH THE DETAILS OF EXACTLY WHEN AND WHERE THEY WILL TRACK NEAR TAF SITES IS TOUGH TO RESOLVE AT THIS TIME. OTHERWISE... CIGS AFTER 20Z WILL BE MOSTLY VFR... BUT MVFR TO IFR CONDITIONS WILL RETURN AFTER MIDNIGHT... MUCH LIKE THE PAST FEW NIGHTS... AT ALL LOCATIONS. THE BEST CHANCE OF SEEING IFR CONDITIONS TONIGHT WILL BE AT RDU/GSO/INT. THESE SUB-VFR CONDITIONS ARE EXPECTED TO LIFT AFTER 14Z MONDAY... HOWEVER THE RISK OF NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE FORECAST VALID PERIOD. LOOKING BEYOND 18Z MONDAY... SHOULD SEE MAINLY VFR CONDITIONS FROM LATE MORNING THROUGH MID EVENING EACH DAY THROUGH WEDNESDAY... WITH SUB-VFR CONDITIONS RETURNING FROM LATE EVENING THROUGH MID MORNING. BUT PERIODS OF SUB-VFR SHOWERS AND STORMS ARE LIKELY TO AFFECT ALL CENTRAL NC TAF SITES THROUGH WEDNESDAY... AND WILL NOT NECESSARILY BE RESTRICTED TO THE TYPICAL AFTERNOON/EVENING HOURS... WITH HEAVY DOWNPOURS AND LOW CIGS/VSBYS POSSIBLE AT NIGHT AS WELL. WE SHOULD SEE SOME IMPROVEMENT IN AVIATION CONDITIONS BY THURSDAY/FRIDAY AS DRIER AIR AND A LARGE HIGH PRESSURE RIDGE OUT OVER THE ATLANTIC STARTS TO BUILD WESTWARD INTO THE CAROLINAS. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM EDT THIS EVENING THROUGH TUESDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088- 089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...WSS LONG TERM...WSS AVIATION...HARTFIELD
Hazardous weather outlook, Jun 30, 4:02 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 402 AM EDT SUN JUN 30 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-010930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 402 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT WILL PRODUCE LOCALLY HEAVY RAINFALL. SINCE THE GROUND IS NEARLY SATURATED FROM RECENT RAINFALL...THIS ADDITIONAL RAIN WILL RUN- OFF...CAUSING WATER LEVELS ON AREA CREEKS AND STREAMS TO RISE QUICKLY...POSSIBLY LEADING TO FLASH FLOODING. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON WITH THE PRIMARY SEVERE WEATHER THREAT DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. DUE TO RECENT RAINFALL...THIS ADDITIONAL RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG CREEKS AND STREAMS IN URBANIZED LOCATIONS. A FLASH FLOOD WATCH MAY BE NEEDED ONCE IT BECOMES MORE CERTAIN WHEN AND WHERE THE WIDESPREAD HEAVY RAIN WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 30, 1:15 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
115 PM EDT SUN JUN 30 2013
NCZ038-039-073-074-083-301815-
ANSON-DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
115 PM EDT SUN JUN 30 2013
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY...DAVIDSON AND ANSON COUNTIES THROUGH 215 PM EDT...
AT 111 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN FROM WEST OF WADESBORO TO NEAR
SEAGROVE...MOVING NORTH AT 15 MPH. MUCH OF THE AREA AFFECTED HAS
RECEIVED VERY HEAVY RAINFALL DURING THE PAST COUPLE OF DAYS...AND
ADDITIONAL RAINFALL FROM TRAINING OF THESE SHOWERS AND STORMS MAY
QUICKLY LEAD TO LOCALIZED FLOODING.
SOME LOCATIONS IMPACTED INCLUDE...ALBEMARLE...NORWOOD...NEW
LONDON...BADIN LAKE...ELDORADO...NEWSOM...NEW HOPE.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
&&
LAT...LON 3520 8051 3550 8030 3551 8019 3558 8021
3566 8031 3564 7969 3557 7970 3551 7977
3539 7977 3525 7985 3518 7986 3514 8008
3511 8006 3509 8000 3480 8011 3481 8031
3519 8029 3516 8035 3516 8046
TIME...MOT...LOC 1711Z 202DEG 15KT 3530 8018
22Special weather statement, Jun 30, 2:03 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
203 PM EDT SUN JUN 30 2013
NCZ089-301845-
SAMPSON-
203 PM EDT SUN JUN 30 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 245 PM EDT...
AT 203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF IVANHOE...OR ABOUT 12 MILES SOUTHEAST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...IVANHOE AND HARRELLS.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3457 7827 3461 7832 3467 7833 3473 7840
3475 7840 3488 7825 3484 7816 3474 7819
3472 7814 3472 7811 3471 7810 3468 7815
3456 7824 3455 7826
TIME...MOT...LOC 1803Z 225DEG 15KT 3455 7841
VINCENTSpecial weather statement, Jun 30, 2:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT SUN JUN 30 2013
NCZ074-075-083-084-301930-
ANSON-MONTGOMERY-MOORE-RICHMOND-
226 PM EDT SUN JUN 30 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE...
MONTGOMERY AND ANSON COUNTIES THROUGH 330 PM EDT...
AT 225 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM STEEDS TO MCFARLAN...OR ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF TROY TO 10 MILES NORTHWEST OF
CHERAW...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MCFARLAN...
CANDOR...NORMAN...GLENDON...ROCKINGHAM...SEVEN LAKES...AND ELLERBE.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF
WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR
FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY
LEAD TO FLASH FLOODING.
&&
LAT...LON 3480 8012 3551 7985 3552 7935 3549 7934
3548 7936 3535 7941 3508 7952 3499 7958
3493 7958 3491 7956 3485 7963 3482 7962
3481 7969 3480 7969
TIME...MOT...LOC 1825Z 270DEG 15KT 3546 7970 3478 8002
VINCENTSpecial weather statement, Jun 30, 2:42 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
242 PM EDT SUN JUN 30 2013
NCZ040-301915-
CHATHAM-
242 PM EDT SUN JUN 30 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM COUNTY THROUGH 315
PM EDT...
AT 241 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BYNUM...OR ABOUT OVER PITTSBORO...MOVING NORTH AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AREAS JUST WEST OF
FEARRINGTON NORTH TO THE ORANGE COUNTY BORDER.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF
WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR
FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY IN URBAN AREAS WHERE PROLONGED HEAVY RAIN CAN QUICKLY
LEAD TO FLASH FLOODING.
&&
LAT...LON 3587 7921 3586 7911 3586 7904 3570 7914
3575 7930 3584 7926 3584 7924 3586 7925
3588 7925 3588 7922
TIME...MOT...LOC 1841Z 199DEG 10KT 3578 7921
VINCENTSpecial weather statement, Jun 30, 2:51 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT SUN JUN 30 2013 NCZ040-301915- CHATHAM- 251 PM EDT SUN JUN 30 2013 ...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHWESTERN CHATHAM COUNTY THROUGH 315 PM EDT... AT 250 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HASTY...OR ABOUT OVER SILER CITY...MOVING NORTH AT 25 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SILER CITY. HAZARDS INCLUDE... GUSTY WINDS UP TO 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING... ESPECIALLY ALONG HIGHWAY 64 NEAR SILER CITY. && LAT...LON 3564 7935 3564 7955 3584 7954 3584 7925 TIME...MOT...LOC 1850Z 202DEG 21KT 3571 7945 VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:00 AM EDT | Special Weather Statement | RAH | Sampson, Wayne, Wilson | 2 hr |
| Jun 30, 3:24 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange | 51 min |
| Jun 30, 4:10 AM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 110 min |
| Jun 30, 4:40 AM EDT | Flash Flood Warning | RAH | Durham, Granville, Orange | 2 hr |
| Jun 30, 5:34 AM EDT | Areal Flood Advisory | RAH | Granville, Vance, Warren | 3 hr |
| Jun 30, 1:15 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 60 min |
| Jun 30, 2:03 PM EDT | Special Weather Statement | RAH | Bladen | 42 min |
| Jun 30, 2:26 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Richmond | 64 min |
| Jun 30, 2:42 PM EDT | Special Weather Statement | RAH | Chatham | 33 min |
| Jun 30, 2:51 PM EDT | Special Weather Statement | RAH | Chatham | 24 min |
| Jun 30, 3:02 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange | 118 min |
| Jun 30, 3:18 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 3 hr |
| Jun 30, 3:28 PM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more | 3 days |
| Jun 30, 3:52 PM EDT | Flash Flood Warning | RAH | Chatham | 3 hr |
| Jun 30, 3:58 PM EDT | Special Weather Statement | RAH | Durham | 47 min |
| Jun 30, 4:16 PM EDT | Areal Flood Advisory | RAH | Richmond | 104 min |
| Jun 30, 5:12 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Jun 30, 5:33 PM EDT | Special Weather Statement | RAH | Scotland | 27 min |
| Jun 30, 5:50 PM EDT | Special Weather Statement | RAH | Anson | 40 min |
| Jun 30, 5:57 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 48 min |
| Jun 30, 6:10 PM EDT | Flash Flood Warning | RAH | Orange | 3 hr |
| Jun 30, 6:15 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 3 hr |
| Jun 30, 6:35 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 55 min |
| Jun 30, 6:48 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Richmond, Stanly | 4 hr |
| Jun 30, 7:06 PM EDT | Special Weather Statement | RAH | Anson | 24 min |
| Jun 30, 7:34 PM EDT | Special Weather Statement | RAH | Johnston | 26 min |
| Jun 30, 7:51 PM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Jun 30, 7:52 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.